Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Self-similar sets in complete metric spaces

Author: Andreas Schief
Journal: Proc. Amer. Math. Soc. 124 (1996), 481-490
MSC (1991): Primary 28A80, 28A78
MathSciNet review: 1301047
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a theory for Hausdorff dimension and measure of self-similar sets in complete metric spaces. This theory differs significantly from the well-known one for Euclidean spaces. The open set condition no longer implies equality of Hausdorff and similarity dimension of self-similar sets and that $K$ has nonzero Hausdorff measure in this dimension. We investigate the relationship between such properties in the general case.

References [Enhancements On Off] (What's this?)

  • 1 C. Bandt and S. Graf, Self-similar sets 7. A characterization of self-similar fractals with positive Hausdorff measure, Proc. Amer. Math. Soc. 114 (1992), 995--1001. MR 93d:28014
  • 2 K. J. Falconer, The geometry of fractal sets, Cambridge Univ. Press, Cambridge and New York, 1986. MR 88d:28001
  • 3 ------, Fractal geometry, Wiley, New York, 1990. MR 92j:82053
  • 4 J. E. Hutchinson, Fractals and self-similarity, Indiana Univ. Math. J. 30 (1981), 713--747.
  • 5 D. J. Larman, A new theory of dimension, Proc. London Math. Soc. (3) 17 (1967), 178--192. MR 34:3540
  • 6 A. Schief, Separation properties for self-similar sets, Proc. Amer. Math. Soc. 122 (1994), 111--115. MR 94k:28012
  • 7 S. Stella, On Hausdorff dimension of recurrent net fractals, Proc. Amer. Math. Soc. 116 (1992), 389--400; corrigendum, 121 (1994), 1309--1311. MR 92m:58079; MR 95g:58141

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A80, 28A78

Retrieve articles in all journals with MSC (1991): 28A80, 28A78

Additional Information

Andreas Schief
Affiliation: Corporate Research and Development, SIEMENS AG, 81730, Munich, Germany

Keywords: SOSC, OSC, self-similar sets, fractals, Hausdorff dimension, complete metric spaces
Received by editor(s): June 9, 1994
Received by editor(s) in revised form: August 23, 1994
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1996 American Mathematical Society